Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 19, NWS Pueblo, CO

April 23, 200618 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 23, 2006, 4:52 AM MDT for 18 counties in Colorado. It took effect at Apr 23, 2006, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2006, 4:52 AM MDT (10:52 UTC)
In effect from
Apr 23, 2006, 11:00 AM MDT
Expired
Apr 23, 2006, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
3894 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 231052
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
452 AM MDT SUN APR 23 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES
224...225...229 AND 230...BELOW 9000 FEET...WHICH INCLUDES THE
SAN LUIS VALLEY...SOUTHEAST MOUNTAINS AND SOUTHERN INTERSTATE 25
CORRIDOR...FROM 11 AM TO 8 PM MDT SUNDAY...FOR VERY LOW
HUMIDITIES...WINDY CONDITIONS AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR LATE
SUNDAY MORNING THROUGH SUNDAY EVENING. A PACIFIC STORM SYSTEM WILL
BRING WARM...DRY AND WINDY CONDITIONS TO THE REGION THIS AFTERNOON.
SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE
EXPECTED ACROSS THE WARNING AREA LATE SUNDAY MORNING AND
AFTERNOON. THE COMBINATION OF GUSTY WINDS...RELATIVE HUMIDITY
LEVELS BELOW 15 PERCENT AND DRY FUELS ACROSS THE WARNING
AREA...WILL LEAD TO POTENTIAL CRITICAL FIRE WEATHER CONDITIONS AND
POSSIBLE EXPLOSIVE FIRE GROWTH.

COZ224-240200-
/O.UPG.KPUB.FW.A.0016.060423T1700Z-060424T0200Z/
/O.NEW.KPUB.FW.W.0019.060423T1700Z-060424T0200Z/
SAN LUIS VALLEY-
452 AM MDT SUN APR 23 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP
BY LATE MORNING...AND CONTINUE UNTIL EARLY EVENING. IN ADDITION...
RELATIVE HUMIDITIES WILL FALL TO BELOW 15 PERCENT BY THE
AFTERNOON. THE GUSTY WINDS...LOW HUMIDITIES...AND VERY DRY
FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ225-229-230-240200-
/O.NEW.KPUB.FW.W.0019.060423T1700Z-060424T0200Z/
SOUTHERN FRONT RANGE-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
452 AM MDT SUN APR 23 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR ELEVATIONS BELOW 9000 FEET.. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP
BY LATE MORNING...AND CONTINUE UNTIL EARLY EVENING. IN ADDITION...
RELATIVE HUMIDITIES WILL FALL TO BELOW 15 PERCENT BY THE
AFTERNOON. THE GUSTY WINDS...LOW HUMIDITIES...AND VERY DRY FUELS
BELOW 9000 FEET...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS85 KPUB 231844
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1244 PM MDT SUN APR 23 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...226...AND
227...BELOW 9000 FEET...WHICH INCLUDES TELLER AND EL PASO COUNTIES...
UNTIL 600 PM MDT THIS AFTERNOON...FOR VERY LOW HUMIDITY...WINDY 
CONDITIONS...AND DRY FUELS...

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222...224...
225...AND 228 THROUGH 237...BELOW 9000 FEET...WHICH INCLUDES
FREMONT COUNTY...WET MOUNTAINS...WET MOUNTAIN VALLEY...SANGRE DE
CRISTO MOUNTAINS...AND ALL OF SOUTHEAST PLAINS...UNTIL 800 PM THIS
EVENING...FOR VERY LOW HUMIDITY...WINDY CONDITIONS...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
PARTS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. A PACIFIC STORM
SYSTEM WILL BRING WARM...DRY AND WINDY CONDITIONS TO THE REGION
THIS AFTERNOON AND EARLY EVENING. A SIGNIFICANT COLD FRONT WILL
MOVE THROUGH EASTERN COLORADO THIS EVENING BRINGING WITH IT MUCH
COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 221...222...AND 225 THROUGH 237 LATER TONIGHT AND TOMORROW.  

COZ221-226-227-240000-
/O.EXB.KPUB.FW.W.0019.000000T0000Z-060424T0000Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-
1244 PM MDT SUN APR 23 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

THIS RED FLAG WARNING IS IN EFFECT FOR TELLER AND EL PASO COUNTIES
BELOW 9000 FEET.  

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED THIS AFTERNOON. ALSO...HUMIDITY VALUES WILL BE LESS THAN
10 PERCENT ACROSS THE WARNING AREA. A SIGNIFICANT COLD FRONT IS
FORECAST TO MOVE INTO THE AREA JUST AFTER 600 PM...WHICH WILL
BRING COOLER TEMPERATURES...HIGHER HUMIDITY VALUES...AND POSSIBLY
SOME WETTING PRECIPITATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ222-228-231>237-240200-
/O.EXA.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/
FREMONT COUNTY-PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
1244 PM MDT SUN APR 23 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS RED FLAG WARNING IS IN EFFECT FOR FREMONT COUNTY AND ALL OF
THE THE SOUTHEAST PLAINS BELOW 9000 FEET. 

WEST SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS AFTERNOON AND EARLY EVENING. ALSO...HUMIDITY VALUES
WILL BE LESS THAN 10 PERCENT ACROSS THE WARNING AREA. A
SIGNIFICANT COLD FRONT IS FORECAST TO MOVE THROUGH MUCH OF
SOUTHEAST COLORADO EARLY THIS EVENING BRINGING WITH IT COOLER
TEMPERATURES...HIGHER HUMIDITY VALUES...AND POSSIBLY SOME WETTING
PRECIPITATION. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ224-225-229-230-240200-
/O.CON.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-
1244 PM MDT SUN APR 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS RED FLAG WARNING IS FOR THE SAN LUIS VALLEY...SOUTHERN FRONT
RANGE...AND SOUTHERN FOOTHILLS BELOW 9000 FEET. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED THIS AFTERNOON AND EARLY EVENING. ALSO...HUMIDITY VALUES
WILL BE LESS THAN 15 PERCENT ACROSS THE WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 232130
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SUN APR 23 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...226...
AND 227...BELOW 9000 FEET...WHICH INCLUDES TELLER AND EL PASO
COUNTIES... UNTIL 600 PM MDT THIS AFTERNOON...FOR VERY LOW
HUMIDITY...WINDY CONDITIONS...AND DRY FUELS...

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222...224...
225...AND 228 THROUGH 237...BELOW 9000 FEET...WHICH INCLUDES
FREMONT COUNTY...WET MOUNTAINS...WET MOUNTAIN VALLEY...SANGRE DE
CRISTO MOUNTAINS...AND ALL OF SOUTHEAST PLAINS...UNTIL 800 PM
THIS EVENING...FOR VERY LOW HUMIDITY...WINDY CONDITIONS...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
PARTS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. A PACIFIC STORM
SYSTEM WILL BRING WARM...DRY AND WINDY CONDITIONS TO THE REGION
THIS AFTERNOON AND EARLY EVENING. A SIGNIFICANT COLD FRONT WILL
MOVE THROUGH EASTERN COLORADO THIS EVENING BRINGING WITH IT MUCH
COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 221...222...AND 225 THROUGH 237 LATER TONIGHT AND TOMORROW.

COZ222-224-225-228>237-240200-
/O.CON.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
330 PM MDT SUN APR 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS RED FLAG WARNING IS IN EFFECT FOR FREMONT COUNTY AND ALL OF
THE THE SOUTHEAST PLAINS BELOW 9000 FEET.

WEST SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS AFTERNOON AND EARLY EVENING. ALSO...HUMIDITY VALUES
WILL BE LESS THAN 10 PERCENT ACROSS THE WARNING AREA. A
SIGNIFICANT COLD FRONT IS FORECAST TO MOVE THROUGH MUCH OF
SOUTHEAST COLORADO EARLY THIS EVENING BRINGING WITH IT COOLER
TEMPERATURES...HIGHER HUMIDITY VALUES...AND POSSIBLY SOME WETTING
PRECIPITATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ221-226-227-240000-
/O.CON.KPUB.FW.W.0019.000000T0000Z-060424T0000Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-
330 PM MDT SUN APR 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

THIS RED FLAG WARNING IS IN EFFECT FOR TELLER AND EL PASO
COUNTIES BELOW 9000 FEET.

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED THIS AFTERNOON. ALSO...HUMIDITY VALUES WILL BE LESS THAN
10 PERCENT ACROSS THE WARNING AREA. A SIGNIFICANT COLD FRONT IS
FORECAST TO MOVE INTO THE AREA JUST AFTER 600 PM...WHICH WILL
BRING COOLER TEMPERATURES...HIGHER HUMIDITY VALUES...AND POSSIBLY
SOME WETTING PRECIPITATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 240006
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT SUN APR 23 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222...224...
225...AND 228 THROUGH 237...BELOW 9000 FEET...WHICH INCLUDES
FREMONT COUNTY...WET MOUNTAINS...WET MOUNTAIN VALLEY...SANGRE DE
CRISTO MOUNTAINS...AND ALL OF SOUTHEAST PLAINS...UNTIL 800 PM
THIS EVENING...FOR VERY LOW HUMIDITY...WINDY CONDITIONS...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
PARTS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. WINDY AND VERY DRY
CONDITIONS WILL CONTINUE IN THE WARNING AREA THROUGH 8 PM. A
SIGNIFICANT COLD FRONT WILL MOVE THROUGH EASTERN COLORADO THIS
EVENING BRINGING WITH IT MUCH COOLER TEMPERATURES AND HIGHER
RELATIVE HUMIDITY FOR THE SOUTHEAST COLORADO PLAINS LATER TONIGHT
AND TOMORROW.

COZ221-226-227-240115-
/O.EXP.KPUB.FW.W.0019.000000T0000Z-060424T0000Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-
606 PM MDT SUN APR 23 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

COZ222-224-225-228>237-240200-
/O.CON.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
606 PM MDT SUN APR 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS RED FLAG WARNING IS IN EFFECT FOR FREMONT COUNTY AND ALL OF
THE THE SOUTHEAST MOUNTAINS AND PLAINS BELOW 9000 FEET...AND FOR
THE SAN LUIS VALLEY.

WEST SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THROUGH ABOUT 8 PM...WITH HUMIDITY VALUES LESS THAN 10
PERCENT ACROSS THE WARNING AREA. A SIGNIFICANT COLD FRONT WILL
MOVE THROUGH MUCH OF SOUTHEAST COLORADO EARLY THIS EVENING
BRINGING WITH IT COOLER TEMPERATURES...HIGHER HUMIDITY
VALUES...AND POSSIBLY SOME WETTING PRECIPITATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 240155
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
755 PM MDT SUN APR 23 2006

...IMPROVING WEATHER CONDITIONS...

.THE WINDS OVER THE SAN LUIS VALLEY...AND THE SOUTHEAST MOUNTAINS
HAVE DECREASED BELOW RED FLAG CRITERIA. THE COLD FRONT IS SLOWLY
WORKING ITS WAY SOUTH THROUGH THE SOUTHEAST PLAINS...AND IN AREAS
WHERE IT HAS ALREADY PASSED...THE DEW POINTS HAVE RISEN ABOUT 30
DEGREES...THUS THE RELATIVE HUMIDITY VALUES ARE SIGNIFICANTLY
HIGHER THAN THEY WERE THIS AFTERNOON. AS A RESULT...THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM.

COZ222-224-225-228>237-240300-
/O.EXP.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
755 PM MDT SUN APR 23 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 23, 4:35 AM MDT, 17 minutes earlier.

Area forecast discussion, Apr 23, 4:35 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
435 AM MDT SUN APR 23 2006

.SHORT TERM...

...MAIN CONCERNS ARE FIRE WEATHER TODAY AND SOME CONVECTION
TONIGHT...

CURRENTLY...LOW LEVEL JET HAS DEVELOPING OVER THE FAR EASTERN PLAINS
WITH DEW POINTS IN THE MID 40S AT KLAA AND KSPD.  OTHERWISE...A
QUIET NIGHT IN THE CWA WITH MILD TEMPERATURES.

TODAY...TROUGH OFF OF THE WEST COAST CONTINUES TO DRIFT EASTWARD
WITH DRY SOUTHWEST FLOW DEVELOPING AHEAD OF THE SYSTEM.  LOCATION OF
THE SURFACE TROUGH WILL DETERMINE WHERE RED FLAG CONDITIONS WILL
OCCUR.  I LIKE THE NAM SOLUTION OF KEEPING THE TROUGH CENTERED OVER
SOUTHEAST COLORADO.  EVEN THE GFS...WITH THE POORER TERRAIN...HAS
THE SURFACE LOW NEAR KLAA.  THE WATCH WAS UPGRADED TO A RED FLAG
WARNING FOR FIRE WEATHER ZONE 224.  ZONES 225...229 AND 230 WERE
ALSO ADDED TO THE RED FLAG WARNING.  NORTH AND EAST OF THESE
ZONES...WINDS WILL BE LIGHTER AND THERE WILL BE ENOUGH MOISTURE FOR
CONDITIONS ABOVE THOSE NEEDED FOR EXTREME FIRE BEHAVIOR.  BY LATER
AFTERNOON...ENOUGH MOISTURE MAY APPROACH THE NORTHERN PORTIONS OF
THE CWA FOR SOME THUNDERSTORMS.   THE NAM HAS CAPES OF 1500 OR
GREATER OVER PORTIONS OF KIOWA COUNTY BY 00 UTC...WITH BULK SHEARS
OF 50 KNOTS.  THE NAM HAS BEEN TOO MOIST WITH THE SURFACE
DEWPOINTS.  FOR EXAMPLE...AT 09Z THE NAM IS 3 TO 5 F TOO HIGH WITH
DEW POINTS IN BACA AND PROWERS COUNTY...AND THIS IS ONLY 3 HOURS
INTO THE 06Z RUN.  THIS MOIST BIAS EXTENDS INTO SOUTHWEST KANSAS AT
09Z.  WHILE CONVECTION IS POSSIBLE...I THINK THE CAPES ARE TOO HIGH
AND I WILL NOT MENTION SEVERE IN HWO.

TONIGHT...COLD FRONT MOVES SOUTH OVER THE PLAINS DURING THE NIGHT.
I LIKE THE NAM SOLUTION WITH SOME OF THE COLD AIR MAKING IT INTO
SOUTHERN COLORADO OVERNIGHT.  THE NAM MAY BE SOMEWHAT TOO SLOW WITH
THE FRONT...HOWEVER THE INITIAL SURGE MAY BE SHALLOW AND THE NAM IS
OVERDOING DEW POINTS WITH THE SURGE.  I PUT SOME LIKELY POPS OVER EL
PASO AND TELLER COUNTIES WHERE THE MOISTURE AND COLD AIR IS
DEEPEST...AND I LEFT ISOLATED TO SCATTERED POPS ELSEWHERE.  THIS IS
A TOUGH CALL AND DAY SHIFT WILL HAVE TO FINE TUNE FRONTAL FEATURES.
IN THE MOUNTAINS...THERE IS NOT A LOT OF CLOUD COVER AND MOISTURE ON
THE SOUTHERN SIDE OF THE TROUGH...AND ONLY EXPECTING SOME SHOWERS
AND THUNDERSTORMS...MOSTLY OVER THE HIGHER TERRAIN.  --PGW--

.LONG TERM...

...SIGNIFICANTLY COOLER WEATHER MONDAY AND TUESDAY...
...UNSETTLED WEATHER THROUGH NEXT WEEKEND...

MAJOR DIFFERENCES BETWEEN VARIOUS MODEL SOLUTIONS CONTINUE TO
LOWER CONFIDENCE IN THE MEDIUM AND LONG RANGE OUTLOOKS FOR THIS
WEEK. DIFFERENCES BEGIN WITH THE TIMING AND STRENGTH OF THE COLD FRONT
SUN NITE-MON. NAM IS THE FASTEST AND STRONGEST...BRINGING LOW
LEVEL TEMPS AROUND 0 DEG CELSIUS THROUGH MOST OF E CO BY MON MORNING.
NAM STILL SHOWING RATHER SUSPECT QPF FOR THE REGION THROUGH TUE
WITH MORE THAN .5 INCHES OF LIQUID OVER PORTIONS OF THE PLAINS.
GFS IS SLOWER AND WEAKER...WITH LOW LEVEL TEMPS A GOOD 10 DEGREES
HIGHER THAN THE NAM ON MON...AND LESS THAN .10 INCHES QPF ALL AREAS.
NGM IS EVEN SLOWER THAN THE GFS. AS A CONSEQUENCE...THERE IS A
RATHER DISHEARTENING SPREAD IN THE VARIOUS MOS GUIDANCE FOR
MON...RANGING FROM THE LOW 40S TO NEAR 70 DEGREES FOR HIGHS MON AFTERNOON.
DO NOT REALLY HAVE MUCH FAITH IN THE NAMS PROJECTED OUTBREAK OF
COLD AIR...PARTICULARLY CONSIDERING CURRENT TEMPS UP NORTH.
CANADIAN HAS BEEN SOMEWHAT RELIABLE LAST FEW DAYS AND IT SEEMS TO
BE A BIT CLOSER TO THE GFS. SO...WENT WITH MAV NUMBERS BUT SHAVED
OFF A FEW DEGREES TO ACCOUNT FOR UNCERTAINTY. IN THEORY THE NAM
SHOULD HAVE A BETTER HANDLE ON THE FRONTAL DYNAMICS BUT MODEL
PHYSICS MAY ALSO BE A FACTOR IN THIS CASE. REGARDLESS...WILL BE
SIGNIFICANTLY COOLER ON MONDAY WITH TEMPS 20-30 DEGREES LOWER THAN
HIGHS ON SUNDAY. WILL NOT SEE MUCH OF A WARMUP DURING THE
AFTERNOON...IN FACT IF THE NAM VERIFIES TEMPS WILL GRADUALLY FALL
THROUGH THE DAY AND MON HIGHS WILL BE EQUAL TO SUN NIGHT LOWS.

RESIDUAL MOISTURE WILL KEEP LOW POPS IN THE PICTURE TUE
MORNING...BUT A SHORT WAVE RIDGE WILL BUILD TUE AFTERNOON THROUGH
WED MORNING AND THIS SHOULD KEEP PRECIP OUT OF THE PICTURE FOR
THAT PART OF THE WEEK. WAA AHEAD OF NEXT SYSTEM WILL PICK UP OVER
THE MTS WED AFTERNOON AND THURSDAY AND WILL BRING THE THREAT OF
SHOWER ACTIVITY PARTICULARLY THURSDAY AFTERNOON. THERE IS STILL A
PRETTY GOOD SPREAD IN SOLUTIONS FOR THE TRACK OF THIS CUTOFF...BUT
THE ENSEMBLE FAVORS A TRACK SOMEWHERE THROUGH NEW MEXICO. THE LOW
WILL BE SLOW MOVING AND MODELS TYPICALLY HAVE A ROUGH TIME
HANDLING THIS TYPE OF SYSTEM. QPF AND POPS WILL BE VERY SENSITIVE
TO NOT ONLY THE EVENTUAL EXACT TRACK...BUT ALSO MOISTURE FIELDS
AND ADVECTION. CURRENT GFS SHOWS A TENUOUS SUBTROPICAL TAP
DEVELOPING THU NIGHT...BUT THIS IS WAY TOO FAR OUT TO PUT MUCH
FAITH IN. IF IT VERIFIES...SE COLORADO COULD SEE ITS FIRST
SIGNIFICANT SEVERE WX BY FRIDAY. SINCE SURROUNDING OFFICES ALL
HAVE THUNDER IN THE FORECAST FRI...WENT AHEAD AND ADDED A SLIGHT
CHANCE FOR THAT TIMEFRAME. RUNS HAVE BEEN CONSISTENTLY SHOWING AT
LEAST SOME QPF FOR THE WHOLE REGION THU NIGHT-SAT...SO HAVE BUMPED
POPS UP ANOTHER FEW PERCENT FOR THE WEEKEND. SHOULD BE AN
INTERESTING WEEK OF WEATHER. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR COZ224-COZ225-COZ229-COZ230.

&&

06/44
Hazardous weather outlook, Apr 22, 7:04 AM MDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
704 AM MDT SAT APR 22 2006

COZ058>089-093>099-231315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
704 AM MDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH ALONG
THE CONTINENTAL DIVIDE...OVER THE SANGRE DE CRISTO MOUNTAINS AND THE
WET MOUNTAINS...AFTER 300 PM MDT. THESE THUNDERSTORMS WILL NOT
PRODUCE MUCH PRECIPITATION BUT COULD PRODUCE SOME ISOLATED LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN COLORADO SUNDAY
NIGHT INTO MONDAY. THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME
OVER MUCH OF SOUTHEASTERN COLORADO. THE MAIN THREAT FROM THESE
STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.
SIGNIFICANTLY COOLER WEATHER IS ANTICIPATED BY MONDAY. LIGHT SNOW
ACCUMULATIONS MAY OCCUR AT ELEVATIONS ABOVE 6500 FEET MONDAY NIGHT
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.